Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 21, 2001, 12:55 AM CDT for Morgan County, Scott County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 21, 2001, 12:55 AM CDT (05:55 UTC)
- Expired
- May 21, 2001, 1:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 210555 SVRSPI ILC137-171-210630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1255 AM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 130 AM CDT * AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHWEST OF WINCHESTER TO 10 MILES SOUTHWEST OF MURRAYVILLE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... EXETER MURRAYVILLE WOODSON CHAPIN FRANKLIN JACKSONVILLE ALEXANDER LITERBERRY THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3955 9053 3954 8999 3985 9004 3984 9054 CHURCHILL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:15 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 20, 9:15 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT SUN MAY 20 2001 INITIAL SHORTWAVE IS NOW ROTATING INTO NORTHERN ILLINOIS... ACCOMPANIED BY LIGHT SHOWERS. A FEW THUNDERSTORMS WERE ALSO NOTED VICINITY OF VORT MAX WEST OF PEORIA. A BRIEF BREAK IN THE PRECIPITATION WILL BE FOLLOWED BY MORE CONVECTION AS A STRONGER WAVE MOVES ACROSS MISSOURI INTO SOUTHERN ILLINOIS LATER TONIGHT. CURRENT FORECAST IS ON TRACK AND PLAN LITTLE CHANGES. ..04.. .ILX...NONE.
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.